Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access January 10, 2009

Gonality for stable curves and their maps with a smooth curve as their target

Edoardo Ballico
From the journal Open Mathematics


Here we study the deformation theory of some maps f: X → ℙr , r = 1, 2, where X is a nodal curve and f|T is not constant for every irreducible component T of X. For r = 1 we show that the “stratification by gonality” for any subset of with fixed topological type behaves like the stratification by gonality of M g.

[1] Bayer D., Eisenbud D., Graph curves, Adv. Math., 1991, 86, 1–40 in Google Scholar

[2] Buchweitz R.-O., Greuel G.-M., The Milnor number and deformations of complex curve singularities, Invent. Math., 1980, 58, 241–281 in Google Scholar

[3] Caporaso L., A compactification of the universal Picard variety over the moduli space of stable curves, J. Amer. Math. Soc., 1994, 7, 589–660 in Google Scholar

[4] Caporaso L., Brill-Noether theory of binary curves, preprint available at arXiv:math/0807.1484 Search in Google Scholar

[5] Ciliberto C., Harris J., Miranda R., On the surjectivity of the Wahl map, Duke Math. J., 1988, 57, 829–858 in Google Scholar

[6] Harris J., Mumford D., On the Kodaira dimension of the moduli space of curves, Invent. Math., 1982, 67, 23–86 in Google Scholar

[7] Sernesi E., Deformations of algebraic schemes, Springer, Berlin, 2006 Search in Google Scholar

[8] Seshadri C., Fibrés vectoriels sur les courbes algébriques, Astérisque 96, Société Mathématique de France, Paris, 1982 Search in Google Scholar

[9] Tannenbaum A., Families of algebraic curves with nodes, Compositio Math., 1980, 41, 107–119 Search in Google Scholar

Published Online: 2009-1-10
Published in Print: 2009-3-1

© 2009 Versita Warsaw

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Scroll Up Arrow